Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 12, NWS Jackson, MS

January 24, 2002Kemper County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 24, 2002, 3:10 PM CST for Kemper County, Lauderdale County, Mississippi. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 24, 2002, 3:10 PM CST (21:10 UTC)
Expired
Jan 24, 2002, 4:00 PM CST
In force
50 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Kemper County, MS, Lauderdale County, MS

What was reported inside it

TimeReportWhereRemark
Jan 24, 3:20 PM CSTThunderstorm WindDe Kalb, MSNumerous tress were blown down along Highway 39 South.
Jan 24, 3:30 PM CSTThunderstorm WindMeridian, MSNumerous trees and power lines blown down on Interstates 20 and 59.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 24, 2:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2002-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2002-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 242110
SVRJAN
MSC069-075-242200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST THU JAN 24 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 400 PM CST

* AT 308 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS FROM 17 MILES NORTHWEST OF          
  MERIDIAN TO 7 MILES SOUTHEAST OF NEWTON...MOVING EAST AT 35 MPH.


WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS LINE OF STORMS ACROSS 
THE ENTIRE WARNED COUNTIES.  THIS WILL DOWN NUMEROUS TREES...POWER 
LINES...AND COULD OVERTURN CARS AND ROLL MOBILE HOMES.

LAT...LON 3274 8888 3225 8890 3223 8844 3284 8839

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 3:05 PM CST, 5 minutes earlier.

Area forecast discussion, Jan 24, 3:05 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST THU JAN 24 2002

UPPER LOW/VORT MAX OVER TX PUSHING NE THROUGH AFTERNOON...WITH
CONVECTION DEVELOPING OVER ARLATX INTO LOWER MS RIVER VALLEY.
DYNAMIC STORM SYSTEM PRODUCING HEAVY RAINFALL/GUSTY WINDS/SEVERE
STORMS OVER CWFA. SURFACE BOUNDARY APPROACHING MACON...TO KJAN...TO
NATCHEZ LINE AT 20Z. AIRMASS SOGGY/UNSTABLE AHEAD OF SURFACE FRONT
WITH DEWPOINTS IN MID 60S TO AROUND 70. STORMS FUELED BY GUSTY S
SURFACE WINDS/SW MID-LEVEL WINDS/ALIGNMENT OF UPPER-LEVEL JET
COMBINED/PRODUCING SIGNIFICANT SHEAR/HELICITY. TEMPS/DEWPOINTS
DROPPING RAPIDLY BEHIND BOUNDARY IN NLY FLOW. TEMPS NWRN ZONES
ALREADY INTO 40S/50S WITH LIGHT FOG.

ETA/AVN CLOSE ON DEVELOPMENTS. MODELS PUSH BOUNDARY S/E INTO SRN MS
ZONES THIS EVENING. AS UPPER-LEVEL JET MAX PUSHES TO NEW ENGLAND...
TAIL OF JET REMAINS OVER ARLAMS. CWFA REMAINS IN FAVORABLE RIGHT-
REAR QUADRANT OF EXITING JET...AS POSITIVELY TILTED 500 MB TROUGH
PUSHING INTO SRN MS THROUGH 00Z SAT. ISENTROPIC FORCING/UPGLIDE
REMAINS STRONG THROUGH TONIGHT. SRLY SURFACE WINDS AT 5 TO 15 MPH
WITH HIGHER GUSTS CONTINUING...AS LOWER-LEVEL JET REMAINS NEAR 30
KTS ESPECIALLY OVER SERN ZONES. EXPECT STRONG STORMS WILL DEVELOP
THIS PM. DAMAGING STRAIGHT-LINE WINDS HAVE BEEN REPORTED/REMAINS
GREATEST THREAT. HOWEVER...GIVEN STRONG SHEAR/HELICITY PATTERNS...
COULD SEE ISOLATED TORNADOES THROUGH TONIGHT.

LOCALLY HEAVY RAINFALL MAY DEVELOP IN ISOLATED STORMS. HOWEVER...
WILL NOT REISSUE FLASH FLOOD WATCH...SINCE SYSTEM APPEARS TO BE
MOVING BIT FASTER NOW. FASTER MOVEMENT SHOULD PRECLUDE TRAINING
EFFECT OF STORMS/HELP LIMIT HEAVY RAINFALL DEVELOPMENT.

BY 12Z FRI...SURFACE FRONT INTO NRN FL/CLOUDS LINGERING OVER CWFA.
PRECIP WATER VALUES DROP FROM OVER 1.5 IN ETA/AVN AT 00Z FRI TO
LESS THAN 1.0 BY 12Z FRI. WITH MID-LEVEL SWLY FLOW PUSHING OVER
COLD POOL BEHIND FRONT/850 MB THERMAL TROUGH REMAINING W OF
CWFA...WILL LEAN TOWARDS WETTER NGM GUID ON RAINFALL THROUGH FRI.
THEREFORE...WILL KEEP LOW POPS MAINLY SERN ZONES INTO FRI MORNING.

AIRMASS RAPIDLY DRIES OUT DURING DAY FRI IN STRONG ISENTROPIC
DOWNGLIDE. PRECIP WATER VALUES DROP BELOW 0.5 BY 18Z FRI...AS
SURFACE WINDS BECOMING N AT 5 TO 15 MPH. MID-LEVEL FLOW FROM 500 MB
TO 700 MB BECOMES NEAR ZONAL ACROSS SRN STATES PATTERN PERSISTS
THROUGH 00Z SUN. AS A RESULT...CLOUDS DECREASING FRI AFTERNOON...
WITH MOSTLY CLEAR CONDITIONS EXPECTED FROM 00Z SAT THROUGH REMAINDER
OF SHORT-TERM. AT SAME TIME...MID-LEVEL/SURFACE HIGH PRESSURE AREAS
BUILD E INTO LOWER MS RIVER VALLEY.

TEMPS GUID ALL OVER PLACE. PREFER MAV SOLUTION FOR TONIGHT.
AVN/FWC/FAN CLOSE ON FRI NIGHT. BELIEVE MAV TOO WARM FOR FRI/SAT
HIGHS INTEND TO GO SLIGHTLY LOWER TOWARDS NGM SOLUTIONS.

.EXTENDED FORECAST...
PER MRF/NOGAPS...HIGH PRESSURE/DRY AIRMASS REMAIN OVER CWFA THROUGH
WEEKEND. SLOWLY INCREASING PRECIP WATER/RELATIVE HUMIDITY VALUES
DEVELOP DURING DAY SUN AS FLOW BECOMING MORE SE-S AT SURFACE. GOOD
INFLOW FROM GULFMX CONTINUES ON MON.

CHANCE OF PRECIP RETURNS AFTER 00Z TUE IN MRF/BY 12Z TUE IN
NOGAPS...AS LOW PRESSURE AREA MOVES OVER PLAINS. ASSOCIATED FRONTAL
BOUNDARY PUSHES TO ARLAMS BY 12Z TUE. IN MRF...INCREASING SHEAR WILL
MAKE THUNDERSTORMS POSSIBLE. MAIN DYNAMICS PUSH N INTO GREAT LAKES
BY 00Z WED...WITH SURFACE FRONT STILL INTO MS.

ANOTHER SYSTEM DEVELOPS OVER CENTRAL PLAINS BEHIND TUES FRONT...
THEN PUSHES RAPIDLY INTO GREAT LAKES REGION BY THU. SINCE HIGH
PRESSURE BUILDS RAPIDLY BEHIND SYSTEM OVER MID MS RIVER VALLEY/
MOISTURE RETURN LIMITED. ATTM EXPECT LITTLE IMPACT ON CWFAS
WEATHER THU.

.PRELIMINARY NUMBERS...
JAN 43/53/35/59 39  91000
MEI 47/54/35/60 38  +2-00

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Jan 24, 11:38 AM CST, 3 hours 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1138 AM CST THU JAN 24 2002

...THUNDERSTORMS...
THUNDERSTORMS...SOME SEVERE ARE POSSIBLE TODAY ACROSS THE LOWER
MISSISSIPPI VALLEY. THE MAIN THREAT WILL BE ACROSS EAST CENTRAL
LOUISIANA AND INTO PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI AS
THE ATMOSPHERE DESTABILIZES. STRONG JET WINDS ALOFT...COMBINED
WITH HIGH MOISTURE LEVELS AND WARM TEMPERATURES TODAY WILL RESULT
IN SOME SEVERE STORMS WITH THE MAIN THREAT BEING DAMAGING WINDS
IN EXCESS OF 60 MPH AND LARGE HAIL.

ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGEMENT
PERSONNEL AND STORM SPOTTERS IS LIKELY THROUGH
TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS OVER
CENTRAL AND SOUTHERN MISSISSIPPI.

...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT ACROSS EXTREME SOUTHEAST
ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI FOR
TODAY.	FLOODING IS POSSIBLE ALONG AND NORTH OF A LINE FROM
HARRISONBURG LOUISIANA TO FAYETTE MISSISSIPPI TO QUITMAN THROUGH
LATE AFTERNOON. PERIODS OF HEAVY RAINFALL ARE ALSO POSSIBLE THIS
AFTERNOON FROM NATCHEZ TO HATTIESBURG AS THUNDERSTORMS DEVELOP
ACROSS SOUTH MISSISSIPPI.

A COLD FRONT WILL MOVE SLOWLY SOUTHWARD TODAY. HEAVY RAINFALL
WILL BE MOST PERSISTENT ALONG AND JUST TO THE REAR OF THE FRONT.
PERIODS OF HEAVY RAINFALL ARE ALSO POSSIBLE ACROSS AREAS AHEAD OF
THE FRONT AS THUNDERSTORMS DEVELOP DURING THE AFTERNOON.
LOCALIZED RAINFALL AMOUNTS FROM 2 TO 4 INCHES ARE POSSIBLE.
RAINFALL WILL TAPER OFF FROM THE NORTHWEST DURING THE AFTERNOON
AS THE FRONT EDGES TO THE SOUTH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jan 24, 1:13 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CST THU JAN 24 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0109 PM    2SW ETHEL                 MS   WIND DAMAGE
01/24/02   ATTALA                         HAM SPOTTER REPORT OF
                                          TREES DOWN AT
                                          INTERSECTION OF HWY 12
                                          AND NATCHEZ TRACE
                                          PARKWAY.  THE PARKWAY HAS
                                          BEEN CLOSED.
Local storm report, Jan 24, 2:03 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CST THU JAN 24 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0154 PM    RICHLAND                  MS   WIND DAMAGE
01/24/02   RANKIN                         NUMEROUS TREES AND
                                          POWERLINES DOWN...
                                          REPORTED BY EOC
Special weather statement, Jan 24, 2:28 PM CST, 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CST THU JAN 24 2002

...THUNDERSTORMS...
THUNDERSTORMS...SOME SEVERE ARE POSSIBLE TODAY ACROSS THE LOWER
MISSISSIPPI VALLEY. THE MAIN THREAT WILL BE ACROSS EAST CENTRAL
LOUISIANA AND INTO PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI AS
THE ATMOSPHERE DESTABILIZES. STRONG JET WINDS ALOFT...COMBINED
WITH HIGH MOISTURE LEVELS AND WARM TEMPERATURES TODAY WILL RESULT
IN SOME SEVERE STORMS WITH THE MAIN THREAT BEING DAMAGING WINDS
IN EXCESS OF 60 MPH AND LARGE HAIL.

ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGEMENT
PERSONNEL AND STORM SPOTTERS IS LIKELY THROUGH
TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS OVER
CENTRAL AND SOUTHERN MISSISSIPPI.

...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT ACROSS EXTREME SOUTHEAST
ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI FOR
TODAY.	FLOODING IS POSSIBLE ALONG AND NORTH OF A LINE FROM
HARRISONBURG LOUISIANA TO FAYETTE MISSISSIPPI TO QUITMAN THROUGH
LATE AFTERNOON. PERIODS OF HEAVY RAINFALL ARE ALSO POSSIBLE THIS
AFTERNOON FROM NATCHEZ TO HATTIESBURG AS THUNDERSTORMS DEVELOP
ACROSS SOUTH MISSISSIPPI.

A COLD FRONT WILL MOVE SLOWLY SOUTHWARD TODAY. HEAVY RAINFALL
WILL BE MOST PERSISTENT ALONG AND JUST TO THE REAR OF THE FRONT.
PERIODS OF HEAVY RAINFALL ARE ALSO POSSIBLE ACROSS AREAS AHEAD OF
THE FRONT AS THUNDERSTORMS DEVELOP DURING THE AFTERNOON.
LOCALIZED RAINFALL AMOUNTS FROM 2 TO 4 INCHES ARE POSSIBLE.
RAINFALL WILL TAPER OFF FROM THE NORTHWEST DURING THE AFTERNOON
AS THE FRONT EDGES TO THE SOUTH.

...NON PRECIPITATION...
GUSTY WIND WILL OCCUR OVER SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND MUCH OF MISSISSIPPI THIS AFTERNOON AND EVENING. THE
LEADING EDGE OF THE STRONG WIND WILL OCCUR ALONG THE COLD FRONT.
THE FRONT...WHICH EXTENDED FROM FERRIDAY LOUISIANA TO JACKSON
MISSISSIPPI TO MACON DURING THE EARLY AFTERNOON...WILL MOVE NEAR
A LINE FROM COLUMBIA TO QUITMAN AROUND SUNSET. WIND AHEAD OF THE
FRONT WILL BE FROM THE SOUTH FROM 10 TO 15 MPH. THEY WILL SWITCH
TO THE NORTH AS THE FRONT PASSES AND INCREASE TO 15 TO 25 MPH
WITH POSSIBLE GUSTS TO 40 MPH. CAUTION IS ADVISED ON AREA LAKES.
MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE
CAUTION.

BREEZY CONDITIONS WILL CONTINUE AFTER SUNSET BEHIND THE FRONT AND
WILL SLOWLY DIMINISH DURING THE EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jan 24, 2:31 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CST THU JAN 24 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0154 PM    RICHLAND                  MS   WIND DAMAGE
01/24/02   RANKIN                         NUMEROUS TREES AND
                                          POWERLINES DOWN...
                                          REPORTED BY EOC

0200 PM    2NW BRANDON               MS   WIND DAMAGE
01/24/02   RANKIN                         TREE DOWN AT APARTMENT
                                          COMPLEX 2603 OLD BRANDON
                                          ROAD...KNOCKED DOWN A
                                          FENCE. PUBLIC REPORT
Local storm report, Jan 24, 2:45 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST THU JAN 24 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0150 PM                              MS   WIND DAMAGE
01/24/02   HINDS                          NUMEROUS TREES DOWNED
                                          ACROSS COUNTY...MANY ON
                                          HOMES WITH SEVERAL HOUSES
                                          HAVING SIGNIFICANT
                                          DAMAGE...REPORTED BY EOC

0230 PM    MORTON                    MS   WIND DAMAGE
01/24/02   SCOTT                          STRUCTURAL DAMAGE
                                          REPORTED TO BUILDINGS...
                                          NUMEROUS TREES DOWN
                                          THROUGHOUT THE COUNTY...
                                          REPORTED BY SO

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:18 AM CSTSevere Thunderstorm WarningJANBolivar27 min
Jan 24, 6:46 AM CSTFlash Flood WarningJANSunflower3 hr
Jan 24, 6:59 AM CSTFlash Flood WarningJANGrenada3 hr
Jan 24, 7:18 AM CSTFlash Flood WarningJANLeflore3 hr
Jan 24, 8:10 AM CSTFlash Flood WarningJANWashington3 hr
Jan 24, 8:52 AM CSTFlash Flood WarningJANBolivar3 hr
Jan 24, 8:59 AM CSTFlash Flood WarningJANCarroll3 hr
Jan 24, 9:46 AM CSTFlash Flood WarningJANSunflower3 hr
Jan 24, 10:01 AM CSTFlash Flood WarningJANGrenada3 hr
Jan 24, 11:03 AM CSTFlash Flood WarningJANWashington3 hr
Jan 24, 11:39 AM CSTTornado WarningJANAttala, Holmes51 min
Jan 24, 12:41 PM CSTTornado WarningJANAttala49 min
Jan 24, 1:33 PM CSTSevere Thunderstorm WarningJANHinds, Madison42 min
Jan 24, 1:46 PM CSTSevere Thunderstorm WarningJANRankin59 min
Jan 24, 1:56 PM CSTSevere Thunderstorm WarningJANLeake34 min
Jan 24, 1:56 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah49 min
Jan 24, 2:06 PM CSTSevere Thunderstorm WarningJANScott, Simpson, Smith54 min
Jan 24, 2:31 PM CSTTornado WarningJANSimpson29 min
Jan 24, 2:40 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton35 min
Jan 24, 2:55 PM CSTTornado WarningJANNeshoba, Newton35 min
Jan 24, 2:58 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln32 min
Jan 24, 3:05 PM CSTTornado WarningJANJasper, Marion, Smith25 min
Jan 24, 3:07 PM CSTTornado WarningJANJasper, Smith23 min
Jan 24, 3:16 PM CSTTornado WarningJANSimpson29 min
Jan 24, 3:24 PM CSTTornado WarningJANCovington, Jefferson Davis, Lamar36 min
Jan 24, 3:33 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Smith42 min
Jan 24, 3:36 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln39 min
Jan 24, 3:43 PM CSTTornado WarningJANJones32 min
Jan 24, 3:50 PM CSTTornado WarningJANJasper40 min
Jan 24, 3:57 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.